Extensive Hypertrophic Scarring After Toxic Epidermal Necrolysis in a Child

Authors

  • Burkhard Kreft M.D.,

    1. Klinik und Poliklinik für Dermatologie und Venerologie, Universitätsklinikum Halle (Saale), Martin Luther University Halle-Wittenberg, Halle (Saale), Germany
    Search for more papers by this author
  • Ulla Lieser M.D.,

    1. Klinik und Poliklinik für Kinder- und Jugendmedizin, Universitätsklinikum Halle (Saale), Martin Luther University Halle-Wittenberg, Halle (Saale), Germany
    Search for more papers by this author
  • Roland Haase M.D.,

    1. Klinik und Poliklinik für Kinder- und Jugendmedizin, Universitätsklinikum Halle (Saale), Martin Luther University Halle-Wittenberg, Halle (Saale), Germany
    Search for more papers by this author
  • Wolfgang Christian Marsch M.D., Ph.D.,

    1. Klinik und Poliklinik für Dermatologie und Venerologie, Universitätsklinikum Halle (Saale), Martin Luther University Halle-Wittenberg, Halle (Saale), Germany
    Search for more papers by this author
  • Johannes Wohlrab M.D., Ph.D.

    1. Klinik und Poliklinik für Dermatologie und Venerologie, Universitätsklinikum Halle (Saale), Martin Luther University Halle-Wittenberg, Halle (Saale), Germany
    Search for more papers by this author

Address correspondence to Dr. Burkhard Kreft, Universitätsklinikum Halle (Saale), Martin-Luther-Universität Halle-Wittenberg, Klinik und Poliklinik für Dermatologie und Venerologie, Ernst-Kromayer-Str. 5, 06097 Halle, Germany, or e-mail: burkhard.kreft@medizin.uni-halle.de.

Abstract

Abstract:  Stevens-Johnson syndrome and toxic epidermal necrolysis are some of the most serious, usually drug-induced, skin reactions. We report a case of severe toxic epidermal necrolysis in a child, which in addition to ophthalmic sequelae, caused extensive hypertrophic scarring of the skin. Such a course is uncommon and has rarely been described in the literature.

Ancillary